MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39575
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that guidewire coating issue occurred.A 035/180 amplatz super stiff guidewire was selected for use.However, during removal, it was noted that the outer coating part of the wire sheared off.The device was completely retrieved without difficulty and the procedure was completed with another of the same device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: unit returned with its original pouch batch.The unit returned has part of the tip detached, as part of overall visual revision.The returned device matches with upn provided by the customer.The returned guidewire had the distal end section kinked, stretched and unraveled.Also the wire and coil distal tip was detached and unraveled.No more visual damages were found in the device.Detailed pictures of the stretched area and the core wire were captured.It was observed that the core wire was detached from the distal end solder ball and wire broken.Dimensional inspection was performed where the overall diameter (od) was measured.The overall length and distal tip od shows the gudiewire was stretched.The middle and proximal section od are within specification.
 
Event or Problem Description

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11695322
Report Number2134265-2021-04551
Device Sequence Number3495196
Product Code DQX
UDI-Device Identifier08714729295730
UDI-Public08714729295730
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K843013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2024
Device Model Number39575
Device Catalogue Number39575
Device Lot Number0026672784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1